i am 47 and just starting to have some menopausal symptoms but not to bad.Now here is my question. I have been on birth control pills since i have been 29. I went on for hormonal reasons, after my last baby i stopped ovulating so i would continually spot and feel like i was going to have a period but never really have a normal period. Everytime i went off the pill the same symptoms came back. I know being on the pill a long time raises your risk for breast cancer.So now i am wondering if i go off the pill will i be hit with full menopausal symptoms and then have to go on hrt..Once i go off the pill i would hope to never take another hormone pill again..but my body will be so messed up i will probably go crazy. Has anyone else been on the pill for along time and then got off and never needed to take hrt..or do you think it would be best to stay on bcp until i really go into menopause. Questions, Questions , Questions....
Hi Young Granny,
I was on the pill for 8 years and it was great. I went off to try to get pregnant and found out my tubes were blocked so had sx. I am now 44 and have all the symptomes of peri. My Dr put me on a estrogen patch and is going to see me next week about adding another hormone. I am feeling much better.
You may want to go to your Dr and talk about your options. You have been on the pill for a long time. I thought Drs did not like women to be on the pill for more than 4 years. Of course I have not been on them for a long time. Things change soooo much as we get older. Angela
just curious about an estrogen patch, and are there any downfalls to having that. Young Granny, I am in the same boat now, I was on Alesse for about 7 years to control night flashes I was starting to feel. I am now 52 and no longer allowed to stay on the birth control pill.
It has been about two weeks, and I am starting to feel very PMS'd out, headaches in mornings, and sometimes at night, not calm at all - very anxious - also concerned not only about the fact I feel this way, but how the lack of estrogen and progesterone will affect my skin - it has been really nice these past years taking the pill. I feel I will eventually have to take some form of hormone therapy to keep me even - don't want to do antidepressants - my mother takes Femstart and loves it.
My Dr said that if you were just on estrogen for a while it can cause cancer. So he will be putting me on other hormones next week. I can really tell a difference. I am able to sleep at night now, hot flashes are not quite so bad, mood is much improved & I have a little more energy. If I were not having such a hard time w/ my symptomes I would not take the estrogen. My mom had a really hard time and I think it affected her personality. She totally changed.